Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 360, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 20, 2005, 6:28 PM CDT for Autauga County, Lowndes County, Montgomery County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 6:28 PM CDT (23:28 UTC)
- Expired
- May 20, 2005, 7:03 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Autauga County, AL, Lowndes County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 202328
SVRBMX
ALC001-085-101-210000-
/O.NEW.KBMX.SV.W.0360.050520T2328Z-050521T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT FRI MAY 20 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF PRATTVILLE
NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF HAYNEVILLE
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 700 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PRATTVILLE TO AUTAUGAVILLE...OR
ALONG A LINE EXTENDING FROM PRATTVILLE TO 10 MILES WEST OF
PRATTVILLE...AND MOVING SOUTH AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOWNDESBORO...DANNELLY FIELD AND SNOWDOUN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3253 8673 3256 8642 3245 8642 3241 8640
3242 8635 3240 8635 3214 8626 3211 8627
3208 8658
$$
JD/812 follow-up statements
000
WWUS54 KBMX 202353
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT FRI MAY 20 2005
ALC001-210003-
/O.CAN.KBMX.SV.W.0360.000000T0000Z-050521T0000Z/
AUTAUGA AL-
653 PM CDT FRI MAY 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR AUTAUGA COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHERN ALABAMA.
LAT...LON 3235 8666 3241 8665 3241 8663 3236 8660
3238 8657 3234 8651 3241 8645 3240 8643
3241 8635 3220 8628 3211 8627 3209 8658
$$
ALC085-101-210000-
/O.CON.KBMX.SV.W.0360.000000T0000Z-050521T0000Z/
LOWNDES AL-MONTGOMERY AL-
653 PM CDT FRI MAY 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
NORTHWESTERN MONTGOMERY AND NORTHEASTERN LOWNDES COUNTIES...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DANNELLY FIELD TO LOWNDESBORO...OR ALONG A LINE EXTENDING FROM 6
MILES WEST OF MONTGOMERY TO 9 MILES NORTH OF HAYNEVILLE...MOVING
SOUTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNOWDOUN...PINTLALA AND HAYNEVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHERN ALABAMA.
LAT...LON 3235 8666 3241 8665 3241 8663 3236 8660
3238 8657 3234 8651 3241 8645 3240 8643
3241 8635 3220 8628 3211 8627 3209 8658
$$
JD/81000
WWUS54 KBMX 210003
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT FRI MAY 20 2005
ALC085-101-210013-
/O.EXP.KBMX.SV.W.0360.000000T0000Z-050521T0000Z/
LOWNDES AL-MONTGOMERY AL-
703 PM CDT FRI MAY 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES EXPIRES AT 700 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHERN ALABAMA.
LAT...LON 3235 8666 3241 8665 3241 8663 3236 8660
3238 8657 3234 8651 3241 8645 3240 8643
3241 8635 3220 8628 3211 8627 3209 8658
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:58 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 20, 2:58 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT FRI MAY 20 2005 .SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)... NEW SEVERE THUNDERSTORM WATCH IS BEING ISSUED...WHICH WILL INCLUDE MUCH OF CENTRAL AND SOUTHERN ALABAMA. IMPRESSIVE LIGHTNING RATES WITH THE STORMS ACROSS NORTHERN AND CENTRAL ALABAMA...RATES HAVE EXCEEDED 15 CLOUD-TO-GROUND STRIKES PER MINUTE AT TIMES. SEVERE REPORTS HAVE BEEN TRICKLING IN...MOSTLY TREES DOWN...AND MARGINALLY SEVERE HAIL. ALL OF THIS ACTIVITY IS THE RESULT OF SURFACE INSTABILITY AHEAD OF AN APPROACHING COLD FRONT. TRACK OF THE UPPER LOW IS SLIGHTLY FARTHER EAST THAN MODELS WERE SUGGESTING AT THIS TIME YESTERDAY...BUT ALL IN ALL GUIDANCE FOR THIS EVENT HAS BEEN ON TRACK. THIS COMPLEX OF STORMS SHOULD HAVE A STRONG ENOUGH COLD POOL TO MAINTAIN ITSELF INTO THE OVERNIGHT HOURS...BUT WILL LIKELY EXIT OUR AREA OF CONCERN BY MIDNIGHT. 850 TROUGH SHOULD BE ORIENTED FROM AROUND MOBILE, AL TO MACON, GA BY SUNRISE...WITH GENERALLY CLEAR CONDITIONS TO THE NORTH OF THIS LINE...ENCOMPASSING VIRTUALLY ALL OF OUR CWA. SATURDAY AND SUNDAY LOOK NICE...BUT TEMPERATURES WILL QUICKLY REBOUND BACK INTO THE MIDDLE AND UPPER 80S ON SUNDAY. A FEW 90S ARE ALSO EXPECTED...MAINLY IN THE URBAN AREAS. MORE SIGNIFICANT CLOUD COVER IS EXPECTED TO RETURN LATE SUNDAY. .LONG TERM...(MONDAY THROUGH THURSDAY)... A WEAK FAST MOVING COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA SUNDAY NIGHT. MOISTURE WILL BE QUESTIONABLE. INTRODUCED SOME CHANCE POPS (UPPER 20S LOW 30S) WITH THIS UPDATE...BUT CONFIDENCE IS NOT HIGH. THERMAL RIDGE OVER THE SOUTHWEST WILL KEEP OUR AREA UNDER NORTHWESTERLY FLOW MONDAY THROUGH THURSDAY. NO ORGANIZED PRECIPITATION IS EXPECTED FOR THE UPCOMING WORK WEEK...AT LEAST THROUGH THURSDAY. HOWEVER...WEAK IMPULSES IN NORTHWEST FLOW CAN BE VERY TRICKY...PRODUCING UPSTREAM THUNDERSTORM COMPLEXES THAT TRACK INTO CENTRAL ALABAMA. TEMPERATURES BEHIND THE FRONT EARLY MONDAY WILL BE A BIT COOLER THAN TEMPERATURES BEHIND THE FRONT MOVING ACROSS THE REGION TONIGHT. HIGHS ARE NOT EXPECTED TO BREAK THE 85 DEGREE MARK FOR MOST LOCATIONS MONDAY THROUGH THURSDAY PROVIDING TEMPORARY RELIEF FROM THE SUMMERTIME CONDITIONS WE HAVE EXPERIENCED OF LATE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 81 57 83 / 10 0 0 10 ANNISTON 62 80 60 83 / 10 10 0 10 BIRMINGHAM 62 81 60 85 / 10 0 0 10 TUSCALOOSA 62 85 62 88 / 10 10 0 10 CALERA 62 83 61 85 / 10 10 0 10 AUBURN 64 82 59 84 / 50 10 0 10 MONTGOMERY 65 85 60 87 / 50 10 0 10 TROY 65 85 60 87 / 50 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/12
Hazardous weather outlook, May 20, 5:15 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT FRI MAY 20 2005 ALZ011>015-017>050-211230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 PM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHWARD ACROSS AREAS ALONG AND SOUTH OF A LINE FROM COLUMBUS GEORGIA TO TUSCALOOSA TO ROANOKE IN RANDOLPH COUNTY THROUGH 11 PM. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ESPECIALLY FOR AREAS WEST OF INTERSTATE 65. A TORNADO OR TWO EMBEDDED WITHIN THE LINE OF STORMS IS ALSO POSSIBLE IN AREAS NEAR AND WEST OF INTERSTATE 65. THE LINE OF THUNDERSTORMS DEVELOPED AHEAD OF AN APPROACHING COLD FRONT IN A VERY UNSTABLE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). THUNDERSTORMS ARE POSSIBLE ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH 11 PM. STEFKOVICH
In the hours before
Special weather statement, May 20, 5:34 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 534 PM CDT FRI MAY 20 2005 ALZ048-050-202300- BARBOUR-RUSSELL- 534 PM CDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND RUSSELL COUNTIES UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM HOLY TRINITY TO 7 MILES NORTHEAST OF EUFAULA...MOVING SOUTHEAST AROUND 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SEALE...PITTSVIEW...HOLY TRINITY...GLENVILLE...FORT MITCHELL... EUFAULA AND COTTONTON THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, May 20, 5:36 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 536 PM CDT FRI MAY 20 2005 ALZ037-043-202300- ELMORE-TALLAPOOSA- 536 PM CDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE AND TALLAPOOSA COUNTIES UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ECLECTIC...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WETUMPKA... KOWALIGA...ECLECTIC...BLUE RIDGE...KENT...TALLASSEE AND TALLAPOOSA CITY THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, May 20, 5:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 542 PM CDT FRI MAY 20 2005 ALZ012>013-015-024>029-202339- 542 PM CDT FRI MAY 20 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 45... CLAY FAYETTE JEFFERSON LAMAR RANDOLPH SHELBY ST. CLAIR TALLADEGA WALKER ALZ022>023-030>050-202339- 542 PM CDT FRI MAY 20 2005 THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 45... AUTAUGA BARBOUR BIBB BULLOCK CHAMBERS CHILTON COOSA DALLAS ELMORE GREENE HALE LEE LOWNDES MACON MARENGO MONTGOMERY PERRY PICKENS PIKE RUSSELL SUMTER TALLAPOOSA TUSCALOOSA
Local storm report, May 20, 5:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG LEEDS 33.55N 86.56W
05/20/2005 JEFFERSON AL FIRE DEPT/RESCUE
POWER LINES DOWNED
0345 PM TSTM WND GST 3 WNW PHENIX CITY 32.48N 85.06W
05/20/2005 0 MPH RUSSELL AL PUBLIC
60 MPH ESTIMATED WIND GUST
0401 PM TSTM WND DMG INVERNESS 33.40N 86.72W
05/20/2005 SHELBY AL FIRE DEPT/RESCUE
TREES DOWN
0520 PM HAIL TUSCALOOSA 33.24N 87.54W
05/20/2005 1.00 INCH TUSCALOOSA AL FIRE DEPT/RESCUE
QUARTER HAIL REPORTED BY COKER VOLUNTEER FD
&&
JPSSpecial weather statement, May 20, 6:02 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 PM CDT FRI MAY 20 2005 ALZ043>045-047-202330- ELMORE-LEE-MACON-MONTGOMERY- 602 PM CDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY...MACON...LEE AND ELMORE COUNTIES UNTIL 630 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR AND...LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES NORTH OF SMITHS STATION TO MILLBROOK...MOVING SOUTH AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WETUMPKA...OPELIKA...MILLBROOK...LOACHAPOKA...KENT...ECLECTIC... COOSADA AND NOTASULGA THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, May 20, 6:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 612 PM CDT FRI MAY 20 2005 ALZ041-202345- AUTAUGA- 612 PM CDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 645 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF POSEYS CROSSROADS...MOVING SOUTH AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BILLINGSLEY...POSEYS CROSSROADS...PRATTVILLE AND AUTAUGAVILLE THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:39 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 36 min |
| May 19, 8:18 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 42 min |
| May 20, 1:15 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 22 min |
| May 20, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 64 min |
| May 20, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 64 min |
| May 20, 2:27 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 33 min |
| May 20, 2:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 60 min |
| May 20, 2:37 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| May 20, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 27 min |
| May 20, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 42 min |
| May 20, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 33 min |
| May 20, 3:14 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 16 min |
| May 20, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 46 min |
| May 20, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 78 min |
| May 20, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 32 min |
| May 20, 3:47 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 43 min |
| May 20, 4:38 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| May 20, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 37 min |
| May 20, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 33 min |
| May 20, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 33 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 24 min |
| May 20, 5:58 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| May 20, 6:30 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.